I am on hep.C treatment 12 weels. My white blood cell count is 2.6 and hematocrit is 35.8.
My doctor wrote that blood counts are low because of the interferon.
But I actually didn't note anything unusual in my feeling. What should be a normal
blood cell count? What kind of ilness or side effect can I get from low blood?
Although your blood counts are low they are not terribly low on tx. If you wbc gets lower than 2 it just means you are more suseptible to colds, flus and infection. So try to avoid sick people. As far as the HCT its not bad considering. If it goes to low you will feel tired, winded (anemia) and just reduced energy. I think you are in great shape right now and hopefully you will maintain these levels throughout tx. Good luck!
Hi justtry. Here's a few of the ranges to watch. Hgb is a big one in this also. Ask your Dr. for a chart of the normal ranges or get copies each labs to keep. Your HCT is in normal range, your WBC's are low. Low Hgb can cause extreme fatigue, low WBC''s increase your risk of colds, infections. Much more to this but a little for you here.
Good Luck in tx!
Actually it is not your white blood count being too low that is a problem. It is the neutrophils (part of the white count) that may become a problem. The neutrophils are the part of the white blood cell that fights infection. In fact having a low neutrophil count or white count does not increase your chance of getting sick. What happens is if you do get sick it increases your chance of having a hard time getting better. So look for the part of the CBC that says either absolute neutrophil count (normal is 1500-7800), or granulocytes( same refernce range ). They worry when the ANC gets below 500. There are drugs to help raise these numbers. Mine got so low, I spent 6 months on the shots to raise the counts. My ANC actually got to 9. It was horrifying and very scary.
The other value that often drops is hemoglobin. That is caused by interferon and to a bigger degree by ribavirin. Approximately 12-16 is normal. Below 10 and you might feel pretty tired, achy, short of breath, etc. They use procrit to raise those levels.
I hope you don't drop any lower and I wish you an SVR.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.